Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Like two different people - could this be mirena

(2 Posts)
Sothisishowitfeels Tue 04-Nov-14 17:30:44

I have a mirena I have had it for about 2.5 years. It has been fine but the last couple of years I have had really severe mood swings which are directly related to which half of the cycle it is.

I still get regular normal periods on mirena and get ovulation pains and spotting just like I did before I had it (no idea if that means I am actually ovulating or not!). The first half of the cycle I am like snow white - I breeze around the house, I love being a sahm with the kids I do hundreds of kids activities and bake like a 50s housewife. Then I get the most horrific stomach pains (bearing in mind I have had 5 children I dont feel I exaggerate stomach pains...) I get a small amount of spoting and the next day I literally feel liek killing someone - I am nasty, I lose my temper, I am looking for ways to go back to work because I hate being home.

Of the two the first half of the month is how I used to be - I mean I chose to have a large family and be a sahm, I just cant remember exactly when this started - It was certainly after my last child and I had mirena put in when she was about 8 weeks old but other than that I am not sure if it is just a coincidence. I spoke to the doctor about it who just said "hormones" which wasnt very helpful.

Could this be the mirena? I was thinking of having it taken out but what stops me is the fact that I have no idea if it is actually the cause and also what if the mean angry child hating me is the real me!!

Any experiences?

amatuermummy Thu 06-Nov-14 10:12:33

I have similar, I get very short tempered and have no patience whatsoever. I also get nausea, heartburn, bad skin (in fact all the symptoms I had in pregnancy). I spoke to my GP who seemed shocked that I am relating this to the Mirena and said that it was highly unlikely to be related. He did agree to take it out but made it very clear that he doesn't think it's related and that, if it was the hormones in the coil
, I will also get these symptoms if I start using the pill. I'm really confused but I think I'm going to have it taken out anyway and see what happens. At least I can stop taking the pill if it does affect me in the same way.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now